What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 2:29 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 30, 2:29 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
329 PM CDT Tue Jun 30 2020
.SHORT TERM...(Tonight through Thursday night)
Issued at 320 PM CDT Tue Jun 30 2020
Pattern remains essentially stagnant, with meandering mid/upper
low situated over the mid MS River Valley, and very moist and
unstable air in place over the lower OH Valley. PWATs continue to
hover up close to 2 inches or so, extremely high for even this
time of year. Unfortunately, this leaves us looking to more of
the same, with additional rounds of thunderstorms with torrential
downpours likely at many locations along the MS River Valley
tonight into Wednesday. the flow around the upper low will become
more nwly with time, and should support most activity moving sse
down the river valley. One will likely impact the region late
this afternoon and into the evening, evolving from just south the
St Louis metro area. Another is expected is congeal later tonight
into Wed morning, possibly a bit farther west than the first.
Consequently, will continue the ongoing flash flood watch tonight.
Decided to go ahead and extent it through tomorrow at this point,
with much of the of the region in marginal to slight risk on the
WPC Day 2 Excessive Rain Outlook. Once again, if we manage to get
some decent heating Wed during the day, we cannot rule out an
isolated damaging wind gust here and there. Overall, severe risk
looks to be on the low side, esp compared to the heavy rain
potential.
Eventually, as we head into Wed night/Thu time frame, upper level
ridging should begin to build in from the west. This would lessen
the shower/thunderstorm coverage, even during the daylight hours.
Hot and humid conditions will remain, however, with highs up near
90 and dew points in the lower half of the 70s.
.LONG TERM...(Friday through Tuesday)
Issued at 320 PM CDT Tue Jun 30 2020
There is fairly good confidence on a less active and seasonably warm
pattern through the extended.
Surface high pressure will nudge southward into our cwa late this
week. With a northeast surface flow in place, somewhat drier air
will work into the region. This will result in limited PoP chances,
and possibly completely dry conditions on Friday and Saturday.
There is some model variability later in the weekend and early next
week with regards to how far north the deeper moisture associated
with a weak upper low over the Gulf Coast states ends up making it.
The best dynamics and thus majority of precipitation is expected to
remain south of our area. However, there is enough of a signal to
continue with the low chance PoPs Sunday through Tuesday.
With some influence from the upper ridge axis situated to our west,
temperatures look to remain near early July normals, with highs
around 90/lower 90s and lows around 70. Humidity levels will remain
fairly uncomfortable with dewpoints in the mid 60s to around 70, but
this won't be as oppressive compared to the current airmass in
place. Heat index values look to top out in the mid 90s most days.
&&
.AVIATION...
Issued at 1257 PM CDT Tue Jun 30 2020
Expect occasional showers and thunderstorms to become more
widespread as the afternoon progresses, especially across
southern IL. Local MVFR to IFR conditions within storms, along
with variable gusty winds up to 30 kts. Tonight, the chance of
showers and storms will continue. A few strong storms possible
Mainly VFR, but local MVFR/IFR with convection again. Winds will
be variable and mostly light, though gusty with storms.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Wednesday morning for ILZ075>078-
080>094.
MO...Flash Flood Watch through Wednesday morning for MOZ076-086-087-
110>112-114.
IN...Flash Flood Watch through Wednesday morning for INZ081-082-
085>088.
KY...Flash Flood Watch through Wednesday morning for KYZ001>022.
&&
SHORT TERM...GM
LONG TERM...SPHazardous weather outlook, Jun 30, 2:49 PM CST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
349 PM CDT Tue Jun 30 2020
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-012100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
349 PM CDT Tue Jun 30 2020
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A Flash Flood Watch is in effect for most of the region through
tonight. Refer to the Watch product for details.
There is a marginal risk of severe storms through tonight.
Isolated damaging winds and marginally severe hail will be the
primary storm hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a continued chance for thunderstorms Wednesday and
Thursday. Isolated severe storms cannot be ruled out, but the main
storm hazards should come with lightning and torrential
downpours.
Isolated storms are in the forecast Friday on into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time. Please report
any observed flooding and/or heavy rainfall amounts.
In the hours before
Special weather statement, Jun 30, 2:57 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
357 PM CDT Tue Jun 30 2020
KYZ006-008-009-302145-
Marshall KY-Calloway KY-Graves KY-
357 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLOWAY...
SOUTHWESTERN MARSHALL AND SOUTHERN GRAVES COUNTIES UNTIL 445 PM
CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm
on the south side of Mayfield, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mayfield, Hardin, Kirksey and Brewers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3657 8870 3675 8875 3689 8831 3663 8822
TIME...MOT...LOC 2055Z 255DEG 17KT 3669 8864
York
Local storm report, Jun 30, 3:17 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
417 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FLASH FLOOD PINCKNEYVILLE 38.08N 89.38W
06/30/2020 PERRY IL 911 CALL CENTER
SEVERAL COUNTY ROADS AROUND PERRY COUNTY ARE
CLOSED DUE TO FLOODING.
&&
DWSSpecial weather statement, Jun 30, 3:22 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
422 PM CDT Tue Jun 30 2020
ILZ084-MOZ076-086-302200-
Jackson IL-Bollinger MO-Perry MO-
422 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...NORTH
CENTRAL BOLLINGER AND PERRY COUNTIES UNTIL 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ava to St. Mary to near Farmington.
Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Perryville, Ava, Campbell Hill, Longtown, Silver Lake and Lithium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near lakes in the area, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3794 8927 3752 9003 3753 9014 3764 9015
3768 9010 3782 9000 3787 8994 3787 8990
3791 8984 3788 8980 3785 8979 3785 8974
3780 8968 3782 8968 3783 8966 3793 8961
TIME...MOT...LOC 2120Z 266DEG 16KT 3787 8999 3761 9033
YorkSpecial weather statement, Jun 30, 3:34 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Paducah KY
434 PM CDT Tue Jun 30 2020
KYZ015-016-018-020-302215-
Henderson KY-Webster KY-McLean KY-Hopkins KY-
434 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDERSON...
NORTHWESTERN MCLEAN...NORTHERN HOPKINS AND WEBSTER COUNTIES UNTIL 515
PM CDT...
At 433 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Dixon to Providence. Movement
was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Providence, Sebree, Dixon, Robards, Beech Grove, Hanson, Nebo,
Slaughters and Hebbardsville.
LAT...LON 3776 8729 3774 8733 3773 8739 3769 8741
3765 8733 3740 8742 3733 8784 3735 8781
3736 8783 3738 8781 3739 8782 3738 8783
3766 8772 3784 8732 3782 8732 3781 8730
3780 8731 3778 8728
TIME...MOT...LOC 2133Z 248DEG 15KT 3762 8767 3743 8774
YorkSpecial weather statement, Jun 30, 3:46 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
446 PM CDT Tue Jun 30 2020
ILZ092-093-KYZ004-MOZ111-302230-
Alexander IL-Pulaski IL-Ballard KY-Scott MO-
446 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI...CENTRAL ALEXANDER...
NORTHWESTERN BALLARD AND EAST CENTRAL SCOTT COUNTIES UNTIL 530 PM
CDT...
At 443 PM CDT, Doppler radar was tracking strong thunderstorms
between Cairo Illinois and Cape Girardeau Missouri, moving east at
15 mph. Pea size hail was reported with these storms when they
passed over Benton Missouri.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cairo, Mounds, Tamms, Mound City, Olive Branch, Ullin, Olmsted, New
Grand Chain and Pulaski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near the Ohio River near Cairo, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3705 8925 3707 8926 3706 8928 3707 8931
3706 8931 3706 8943 3724 8945 3730 8905
3729 8904 3731 8901 3704 8898
TIME...MOT...LOC 2143Z 266DEG 15KT 3716 8935
YorkSpecial weather statement, Jun 30, 3:56 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
456 PM CDT Tue Jun 30 2020
ILZ084-088-MOZ076-086-087-100-302245-
Jackson IL-Union IL-Wayne MO-Bollinger MO-Cape Girardeau MO-Perry MO-
456 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR UNION...SOUTHERN JACKSON...
BOLLINGER...SOUTHEASTERN PERRY...NORTHEASTERN WAYNE AND CAPE
GIRARDEAU COUNTIES UNTIL 545 PM CDT...
At 454 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Murphysboro Illinois to near Marquand
Missouri. Movement was southeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cape Girardeau, Jackson, Murphysboro, Anna, Jonesboro, Marble Hill,
Trail Of Tears State Park, Cobden, Grand Tower, Altenburg,
Dutchtown, Millersville, Alliance and Cascade.
LAT...LON 3732 9032 3731 9015 3750 9014 3786 8940
3747 8904 3740 8904 3733 8918 3734 8948
3729 8952 3725 8949 3723 8962 3718 8970
3715 8970 3714 8976 3713 8976 3713 8996
3705 8996 3704 9015 3701 9015 3699 9017
TIME...MOT...LOC 2154Z 331DEG 28KT 3776 8944 3736 9024
York